Alert archive / Michigan / Wind Advisories in 2010
Wind Advisory 3, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Sep 23, 2010, 4:14 PM EDT for 23 counties in Michigan. It took effect at Sep 23, 2010, 8:00 PM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2010, 4:14 PM EDT (20:14 UTC)
- In effect from
- Sep 23, 2010, 8:00 PM EDT
- Expired
- Sep 24, 2010, 8:03 PM EDT
- In force
- 24 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
671 WWUS73 KGRR 232014 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 414 PM EDT THU SEP 23 2010 MIZ037-043-050-056-064-071-240415- /O.NEW.KGRR.WI.Y.0003.100924T0000Z-100925T0400Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 414 PM EDT THU SEP 23 2010 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT EDT FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT EDT FRIDAY NIGHT. HAZARDOUS WEATHER... * SOUTHWEST WINDS WILL INCREASE TONIGHT INTO THE 15 TO 30 MPH RANGE. WIND GUSTS TO AROUND 45 MPH WILL BE POSSIBLE. * SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH ARE EXPECTED ON FRIDAY WITH GUSTS TO AROUND 45 MPH. * A LOW PRESSURE SYSTEM CURRENTLY IN THE PLAINS WILL MOVE INTO THE NORTHERN GREAT LAKES ON FRIDAY. THIS SYSTEM WILL BE RESPONSIBLE FOR THE HIGH WINDS TONIGHT INTO FRIDAY. IMPACTS... * HIGHEST WINDS TONIGHT WILL BE ALONG THE LAKE MICHIGAN COAST. * WINDS OF THIS MAGNITUDE WILL AFFECT HIGH PROFILE VEHICLES. * LOOSE OBJECTS WILL BE BLOWN AROUND BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 AND 57 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MIZ038>040-044>046-051-052-057>059-065>067-072>074-240415- /O.NEW.KGRR.WI.Y.0003.100924T1200Z-100925T0400Z/ LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT- IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT... BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS... IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING...KALAMAZOO... BATTLE CREEK...JACKSON 414 PM EDT THU SEP 23 2010 ...WIND ADVISORY IN EFFECT FROM 8 AM FRIDAY TO MIDNIGHT EDT FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM FRIDAY TO MIDNIGHT EDT FRIDAY NIGHT. HAZARDOUS WEATHER... * WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH FRIDAY LASTING INTO FRIDAY EVENING. * A LOW PRESSURE SYSTEM CURRENTLY IN THE PLAINS WILL MOVE INTO THE NORTHERN GREAT LAKES ON FRIDAY. THIS SYSTEM WILL BE RESPONSIBLE FOR THE HIGH WINDS TONIGHT INTO FRIDAY. IMPACTS... * WINDS OF THIS MAGNITUDE WILL AFFECT HIGH PROFILE VEHICLES. * LOOSE OBJECTS WILL BE BLOWN AROUND BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 AND 57 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DUKE
4 follow-up statements
796 WWUS73 KGRR 240807 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 407 AM EDT FRI SEP 24 2010 MIZ037-043-050-056-064-071-241615- /O.CON.KGRR.WI.Y.0003.000000T0000Z-100925T0400Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 407 AM EDT FRI SEP 24 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... HAZARDOUS WEATHER... * SOUTHWEST WINDS WILL INCREASE TODAY INTO THE 20 TO 30 MPH RANGE...WITH WIND GUSTS TO AROUND 45 MPH. * WEST WINDS OF 20 TO 30 MPH ARE EXPECTED THIS EVENING WITH GUSTS TO AROUND 45 MPH. * LOW PRESSURE WILL MOVE ACROSS THE NORTHERN GREAT LAKES TODAY. THIS WILL BRING HIGH WINDS THROUGH THIS EVENING. IMPACTS... * HIGHEST WINDS TONIGHT WILL BE ALONG THE LAKE MICHIGAN COAST. * THE WINDS WILL ADVERSELY AFFECT THE DRIVING OF HIGH PROFILE VEHICLES. * LOOSE OBJECTS WILL BE BLOWN AROUND BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 AND 57 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MIZ038>040-044>046-051-052-057>059-065>067-072>074-241615- /O.CON.KGRR.WI.Y.0003.100924T1200Z-100925T0400Z/ LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT- IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT... BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS... IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING...KALAMAZOO... BATTLE CREEK...JACKSON 407 AM EDT FRI SEP 24 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT EDT TONIGHT... HAZARDOUS WEATHER... * WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH TODAY AND INTO THIS EVENING. * LOW PRESSURE WILL MOVE ACROSS THE NORTHERN GREAT LAKES TODAY. THIS WILL BRING HIGH WINDS THROUGH THIS EVENING. IMPACTS... * THE WINDS WILL ADVERSELY AFFECT THE DRIVING OF HIGH PROFILE VEHICLES. * LOOSE OBJECTS WILL BE BLOWN AROUND BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 AND 57 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ OSTUNO
383 WWUS73 KGRR 241514 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1114 AM EDT FRI SEP 24 2010 MIZ037-043-050-056-064-071-242315- /O.CON.KGRR.WI.Y.0003.000000T0000Z-100925T0400Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 1114 AM EDT FRI SEP 24 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... HAZARDOUS WEATHER... * SOUTHWEST WINDS OF 20 TO 30 MPH WITH WIND GUSTS TO AROUND 45 MPH WILL BECOME WESTERLY AND CONTINUE INTO THIS EVENING. * LOW PRESSURE WILL MOVE ACROSS THE NORTHERN GREAT LAKES TODAY. THIS WILL BRING HIGH WINDS THROUGH THIS EVENING. IMPACTS... * HIGHEST WINDS WILL BE ALONG THE LAKE MICHIGAN COAST. * THE WINDS WILL ADVERSELY AFFECT THE DRIVING OF HIGH PROFILE VEHICLES. * LOOSE OBJECTS WILL BE BLOWN AROUND BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 AND 57 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MIZ038>040-044>046-051-052-057>059-065>067-072>074-242315- /O.CON.KGRR.WI.Y.0003.000000T0000Z-100925T0400Z/ LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT- IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT... BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS... IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING...KALAMAZOO... BATTLE CREEK...JACKSON 1114 AM EDT FRI SEP 24 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. HAZARDOUS WEATHER... * WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH TODAY AND INTO THIS EVENING. * LOW PRESSURE WILL MOVE ACROSS THE NORTHERN GREAT LAKES TODAY. THIS WILL BRING HIGH WINDS THROUGH THIS EVENING. IMPACTS... * THE WINDS WILL ADVERSELY AFFECT THE DRIVING OF HIGH PROFILE VEHICLES. * LOOSE OBJECTS WILL BE BLOWN AROUND BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 AND 57 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WDM
545 WWUS73 KGRR 241915 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 315 PM EDT FRI SEP 24 2010 MIZ037-043-050-056-064-071-250315- /O.CON.KGRR.WI.Y.0003.000000T0000Z-100925T0400Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 315 PM EDT FRI SEP 24 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... HAZARDOUS WEATHER... * WINDS OF 20 TO 30 MPH WITH WIND GUSTS TO AROUND 45 MPH WILL CONTINUE INTO THIS EVENING BEFORE SUBSIDING AFTER MIDNIGHT. * LOW PRESSURE WILL MOVE ACROSS THE NORTHERN GREAT LAKES TODAY. THIS WILL BRING HIGH WINDS THROUGH THIS EVENING. IMPACTS... * HIGHEST WINDS WILL BE ALONG THE LAKE MICHIGAN COAST. * THE WINDS WILL ADVERSELY AFFECT THE DRIVING OF HIGH PROFILE VEHICLES. * LOOSE OBJECTS WILL BE BLOWN AROUND BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 AND 57 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MIZ038>040-044>046-051-052-057>059-065>067-072>074-250315- /O.CON.KGRR.WI.Y.0003.000000T0000Z-100925T0400Z/ LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT- IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT... BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS... IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING...KALAMAZOO... BATTLE CREEK...JACKSON 315 PM EDT FRI SEP 24 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... HAZARDOUS WEATHER... * WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH INTO THIS EVENING. * LOW PRESSURE WILL MOVE ACROSS THE NORTHERN GREAT LAKES TODAY. THIS WILL BRING HIGH WINDS THROUGH THIS EVENING. IMPACTS... * THE WINDS WILL ADVERSELY AFFECT THE DRIVING OF HIGH PROFILE VEHICLES. * LOOSE OBJECTS WILL BE BLOWN AROUND BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 AND 57 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WDM
578 WWUS73 KGRR 250003 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 803 PM EDT FRI SEP 24 2010 MIZ037>040-043>046-050>052-056>059-064>067-071>074-250115- /O.CAN.KGRR.WI.Y.0003.000000T0000Z-100925T0400Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 803 PM EDT FRI SEP 24 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WIND ADVISORY. HAZARDOUS WEATHER... * WINDS HAVE DECREASED BELOW ADVISORY CRITERIA AND ARE EXPECTED TO SLOWLY DIMINISH OVERNIGHT. * WITH THE END OF DAYTIME HEATING... THE MIXING LAYER HAS DECREASED AND THE STRONGER WINDS ALOFT WILL NO LONGER REACH THE SURFACE. IMPACTS... * WINDS GENERALLY REACHED THE 40 TO 50 MPH RANGE AND ISOLATED TREES... TREE BRANCHES AND POWER LINES WERE REPORTED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR MORE INFORMATION. && $$ 63
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Sep 23, 1:00 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Sep 23, 1:00 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
100 PM EDT THU SEP 23 2010
LATEST UPDATE...AVIATION...
.SYNOPSIS...(418 AM EDT THU SEP 23 2010)
AN ACTIVE WEATHER PATTERN IS UNFOLDING AS A WARM FRONT MOVES NORTH
THROUGH LOWER MICHIGAN THIS MORNING FOLLOWED BY A COLD FRONT LATE
TONIGHT AND EARLY FRIDAY. IT WILL FEEL LIKE SUMMER TODAY AS
TEMPERATURES CLIMB INTO THE MID TO UPPER 80S. SHOWERS/STORMS ARE
POSSIBLE NORTH MAINLY NORTH OF M-46 TODAY AND ACROSS THE REST OF THE
REGION LATE TONIGHT AND FRIDAY MORNING AS THE COLD FRONT ROLLS
THROUGH. COOLER WEATHER WILL FOLLOW FOR THE WEEKEND.
&&
.SHORT TERM...(418 AM EDT THU SEP 23 2010)
(TODAY THROUGH SATURDAY)
FORECAST CONCERNS DEAL WITH THE CONVECTIVE POTENTIAL THROUGH FRIDAY
MORNING.
A WARM FRONT IS MOVING NORTH ACROSS WISCONSIN ATTM. SHOWERS AND
STORMS CONTINUE TO DEVELOP AHEAD OF IT ON THE NOSE OF A 40 LLJ. THE
LEADING EDGE OF THE PCPN IS MOVING ACROSS NRN LAKE MICHIGAN AND WILL
PUSH INTO THE NW CWA SHORTLY. MOST OF THE LIGHTNING REMAINS BACK IN
WISCONSIN AND GIVEN THE WARMING CLOUD TOPS...THE TSRA POTENTIAL MAY
BE LIMITED. INSTABILITY IS NOT ALL THAT HIGH...AND ISN/T PROGD TO BE
VERY HIGH TODAY NOR TONIGHT. THE HIGHEST INSTABILITY IS PROGD WEST
OF THE CWA.
MOST OF THE CWA WILL LIKELY REMAIN DRY TODAY. THE EXCEPTION WILL BE
THE NRN PORTION WHERE WE HAVE LIKELY POPS. THIS EVENING SHOULD BE
QUIET TOO. THE OVERNIGHT HOURS WILL BE MORE ACTIVE AS THE COLD FRONT
MOVES EAST. WITH LIMITED INSTABILITY WE EXPECT MORE SHOWERS THAN
STORMS. MODEL CONSENSUS IS FOR THE COLD FRONT TO BE MOVING ACROSS
LAKE MICHIGAN BY 12Z OR SO. THUS HIGHEST POPS WILL BE IN THE ERN
HALF OF THE CWA. NOT EXPECTING SVR STORMS...BUT GIVEN THE 60 KT LLJ
THAT THE MODELS SHOW...GUSTY WINDS WILL OBVIOUSLY BE A CONCERN WITH
THE STORMS.
FRIDAY LOOKS LIKE A WINDY DAY BEHIND THE COLD FRONT. BUFKIT SHOWS
35-40KT WINDS AROUND 1K FT. GIVEN THE MECHANICAL MIXING EXPECTED IN
THE COLD AIR ADVECTION REGIME WE SHOULD MIX A LOT OF THAT DOWN TO
THE SFC. WE MAY NEED A WIND ADVISORY ESPECIALLY ALONG THE LAKE SHORE
FRIDAY IF THESE MODEL TRENDS CONTINUE.
DRIER AND COOLER WX EXPECTED LATE FRIDAY THROUGH SATURDAY.
&&
.LONG TERM...(418 AM EDT THU SEP 23 2010)
(SATURDAY NIGHT THROUGH WEDNESDAY)
ONLY MADE A FEW MINOR CHANGES TO THE EXTENDED FORECAST. DROPPED POPS
FOR SATURDAY NIGHT. A DIGGING NORTHERN STREAM TROUGH CUTS OFF AND
DROPS SOUTH WELL TO THE WEST OF LOWER MICHIGAN...SO ANY RAIN SHOULD
MISS THE FORECAST AREA. ALSO LOWERED POPS FOR MONDAY NIGHT. BOTH
MOISTURE AND LIFT ARE RATHER LIMITED UNTIL THE ARRIVAL OF A NORTHERN
STREAM SHORTWAVE TROUGH ON WEDNESDAY. WARM ADVECTION PATTERN SETS UP
BY TUESDAY SO A FEW SHOWERS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT.
BETTER CHANCE ON WEDNESDAY WITH THE TROUGH DIGGING IN.
&&
.AVIATION...(100 PM EDT THU SEP 23 2010)
VFR CONDITIONS WILL CONTINUE AT ALL TAF SITES THIS AFTN AND EVE WITH
STRONG SOUTHERLY WINDS GUSTING IN THE 20 TO 25 KT RANGE AND TO NEAR
30 KTS AT KMKG. ONLY SCT-BKN AREAS OF MID CLOUD COVER ARE
ANTICIPATED THROUGH THE AFTN AND EVE.
THE COLD FRONT WILL BRING A LINE OF RAIN AND SOME THUNDERSTORMS
WHICH WILL OVERSPREAD SOUTHERN LOWER MI FROM WNW TO ESE DURING THE
EARLY TO MID MORNING HOURS FRIDAY... PERHAPS LINGERING THROUGH
AROUND MIDDAY SE AT KJXN. THIS ACTIVITY COULD CAUSE SOME GUSTY WINDS
IN EXCESS OF 40 KTS AND BRIEF IFR TO LIFR CONDITIONS AS IT MOVES
THROUGH. WIND GUSTS UP TO AROUND 35 KTS OUT OF THE SW TO WSW ARE
ANTICIPATED FRIDAY MORNING AND EARLY AFTERNOON.
&&
.MARINE...(418 AM EDT THU SEP 23 2010)
WINDS WILL BE INCREASING TODAY BEHIND THE WARM FRONT. ADDED A SCA
FOR THE ENTIRE NEARSHORE AS A RESULT. WIND PROFILES SUGGEST GALES
ARE A THREAT TONIGHT AHEAD OF THE COLD FRONT AS WELL AS BEHIND IT.
WE ISSUED A GALE WATCH TO ACCOUNT FOR THAT.
&&
.HYDROLOGY...(418 AM EDT THU SEP 23 2010)
HEAVIEST RAINFALL WILL OCCUR ACROSS THE NRN CWA DURING THE NEXT 24
HRS WHERE A HALF INCH MAY FALL. MOST OF THE HEAVIER RAIN IS EXPECTED
TO REMAIN NORTH OF THE CWA. TSRA EXPECTED ACROSS THE NRN CWA TODAY
AND CWA WIDE LATE TONIGHT/FRIDAY MORNING AHEAD OF THE COLD FRONT.
FLOODING IS NOT ANTICIPATED AS AREA STREAMS/RIVERS SHOULD BE ABLE TO
HANDLE THE QPF.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI....NONE.
LM....SMALL CRAFT ADVISORY TODAY FROM ST JOE TO MANISTEE.
GALE WATCH TONIGHT THROUGH FRIDAY EVENING FROM ST JOE TO
MANISTEE.
&&
SYNOPSIS: 93
SHORT TERM: 93
LONG TERM: OSTUNO
AVIATION: LAURENS
MARINE: 93
HYDROLOGY 93Hazardous weather outlook, Sep 23, 6:07 AM EDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 607 AM EDT THU SEP 23 2010 MIZ037>040-043>046-050>052-056>059-064>067-071>074-241015- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 607 AM EDT THU SEP 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL MOVE SOUTH ACROSS LOWER MICHIGAN ALONG A COLD FRONT TONIGHT BUT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS MAY GUST OVER 40 MPH BEHIND THE COLD FRONT ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-241015- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 607 AM EDT THU SEP 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS TO 30 KNOTS AND WAVES GREATER THAN 4 FEET WILL POSE A HAZARD TO SMALL CRAFT TODAY. SOUTHWEST GALES WILL DEVELOP TONIGHT THEN TURN NORTHWEST BY FRIDAY MORNING. WAVES WILL BUILD TO 10 FEET OR MORE...POSING A HAZARD TO MARINE INTERESTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NORTHWEST GALES AND WAVES OVER 10 FEET WILL CONTINUE ON FRIDAY. CONDITIONS WILL IMPROVE ON SATURDAY. OSTUNO
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 4:01 AM EDT | Gale Watch | GRR | 12 hr | |
| Sep 23, 4:01 AM EDT | Small Craft Advisory | GRR | 12 hr | |
| Sep 23, 4:23 PM EDT | Gale Warning | GRR | 40 hr |
Nearby
Wind Advisories in Michigan, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.